Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 1, NWS Tulsa, OK

January 26, 1994Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 26, 1994, 2:08 AM CST for Crawford County, Arkansas. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jan 26, 1994, 2:08 AM CST (08:08 UTC)
Expired
Jan 26, 1994, 3:15 AM CST
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Crawford County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KFSM 260808 RRA
SVRFSM
ARC033-260915-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
208 AM CST WED JAN 26 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  315 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ARKANSAS
 
   ...CRAWFORD COUNTY
 
AT 209 AM FORT SMITH RADAR SHOWED A SEVERE THUNDERSTORM NORTH OF BARLING
OVER THE ARKANAS RIVER. MOVEMENT WAS NORTHEAST AT 25 MPH.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 9:10 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 25, 9:10 PM CST, 4 hours 58 minutes before
FPUS3 KTUL 260309

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST TUE JAN 25 1994

WK S/W MVNG ACRS TX THIS EVE COMBINED W/UNSTABLE AIR WAS ENOUGH
TO KICK OFF SOME TRW JUST S OF MCCURTAIN CNTY. BUT LAST LOOK AT
RADAR DID SHOW SOME PRECIP STARTING TO FORM DOWN IN THAT AREA AND
LDS INDICATING SOME CGS NR IDB. AFT THIS MAIN FOCUS TURNS TO THE W
W/NEG TILTED S/W CRNTLY ACRS AZ. OK PROFILERS HAVE BEEN NICELY SHOWING
THE WNDS BACKING TO THE S/SW FROM JUST ABV THE SFC TO ARND H7. THIS
SHLD KEEP THE GOOD MOISTURE SUPPLY COMING FROM TX WHERE H85 DW PTS
WERE ARND 10C. LAST CPL OF SFC PLOTS SEEM TO SHOW THAT SFC BNDRY HAS
SLOWED TO A CRAWL AS WOULD BE XPCTD W/THE BEST SFC PRES RISES WELL TO
THE NE OF OK.

NEW ETAX SEEMS TO BE IN PRETTY GOOD AGREEMENT W/PREV RUN...ALTHO A BIT
STRNGER W/VORT MAX. LOOKS LIKE BNDRY WL FINALLY SET UP ARND ECNTRL OK.
PRETTY LARGE AREA OF +6 UVM AT H7 BY 12Z WED ACRS MOST OF ERN OK. W/
PLENTY OF MOISTURE AND BNDRY IN PLACE WL PROB UP POPS SOME FOR LATE
TNGT. SEEMS LIKE HEAVY RAIN COULD BE A PROB FOR MORE THAN THE SE TMRW
AS IN PREV FCST. BUT JUST BASED ON ETAX AM HESITANT TO MAKE ANY CHGS.
SO WL LED MID SHIFT PONDER THIS W/REST OF THE NEW GUIDANCE.

07

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:06 AM CSTSevere Thunderstorm WarningTSAWashington69 min
Jan 26, 4:54 PM CSTSevere Thunderstorm WarningTSAJohnson54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.